I have taken 6 tablets now of 20mg and at the moment my head feels woolleyand very heavy. My body also feels quite heavy, finding every day tasks like showering and getting dressed very hard. Has anyone else experienced this and will these side effects go away? it has definitely gotten worse before better... Thanks you in advance for your reply x
The side effects you described are fairly common. It usually takes a couple weeks for your body to adjust to medication side effects. However if your side effects are getting worse and not better then you need to talk to your doctor. Usually it takes a good 4 weeks or so for you to know if medication is working or not but the side effects should lessen or disappear before that.
Hi, as you have experienced, SSRI's like Citalopram do commonly make you feel worse before you feel better unfortunately. The symptoms will improve, but they can continue until you are around the 4 week mark. Stay in contact with your doctor/psychiatrist during this process. If you start to have feelings of wanting to hurt yourself you must speak with your doctor immediately. Usually a dose increase helps, but this is normally ordered at the 4 weeks mark, but this can be given as soon as 3 weeks after starting the medication. I hope you are feeling better soon!
Yes all of this is very normal for the first week or two many people say around 10 days they start to feel better with this part of the side effects and also makes some of the effects they are treating worse but that is just temp. Just make sure you keep taking it and you well reach the blood level in about 6 to 8 weeks and feel somewhat better anytime in the area if any problems check with your doctor. We have all been through this at some point some patients and try to do your best but that beginning funk does let up soon. Chuck1957
Sorry forrest But EVERYTHING i put down is right but many people are even luckier with this medication and it can peak at the right blood level in 4 to 5 weeks but all the same on the side effects I got this mixed up on one i just answered. Best of luck to you and hang in there it gets better. Chuck1957
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2011 • 1 answer
Posted 11 Jun 2012 • 2 answers
Posted 20 Dec 2013 • 4 answers
Posted 11 Jan 2014 • 2 answers
Posted 10 Nov 2015 • 3 answers